MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954460
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Necrosis (1971); Pain (1994); Hernia (2240); Fibrosis (3167)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2012 - patient was diagnosed with bilateral ventral hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device 1 and 2).Per op notes, "the subcoastal incision was made.Two lateral ventral wall hernias were identified and consistent with spigelian hernias.No evidence of inguinal defect was noted.The hernia sacs were removed.A ventralight st mesh (device 1) was placed on right and ventralight st mesh (device 2) was placed on left side of the abdomen and tacked." on (b)(6) 2013 - patient was diagnosed with spigelian hernia thereby underwent open repair with excision of ventralight st mesh (device 1).Per op notes, "a pfannenstiel incision was made.The fascia was cleared to the umbilicus.The midline was opened and adhesions to the prior meshes were taken down.Hernia was not identified but rather an eventration of the mesh on the right side (device 1) was noted.The mesh on the left (device 2) was left in place.The mesh on the right (device 1) was removed, and the defect was closed with suture." on (b)(6) 2016 - patient was diagnosed with recurrent left lower quadrant incisional hernia thereby underwent laparoscopic repair.Per op notes, "an incision was made.Adhesions were taken down with a couple of stitches along the lower abdominal wall midline as well as right lower quadrant and left lower quadrant.Some mesh was noted to be grown into the peritoneum with the omental adhesions removed from this line.Some defect in the mesh along the left abdominal wall above the inguinal area consistent with incisional hernia or weakness of the wall with a little bit of bulging on the left side noted with pneumoperitoneum.Left lower quadrant incisional weakness was noted with some mesh along both sides and repaired with sutures.A little bit of an implant noted to be running along the peritoneum and it was removed from along near the cecum.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the ventralight st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25704652
Report Number1213643-2026-00851
Device Sequence Number9687653
Product Code FTL
UDI-Device Identifier00801741031625
UDI-Public(01)00801741031625(17)140928(10)HUWI1165
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number5954460
Device Lot NumberHUWI1165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Initial Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale